You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

5-Fluorouracil-induced coronary vasospasm

Bathina, Jaya D; Yusuf, Syed Wamique

Journal of Cardiovascular Medicine:
doi: 10.2459/JCM.0b013e32832e934b
Case reports
Abstract

Cardiotoxicity due to 5-fluorouracil involves rare and life-threatening cardiotoxic events occurring in less than 1% of the patients. We describe a case of coronary vasospasm due to parenteral 5-fluorouracil, which did not recur with oral capecitabine. We also give a brief review of the cardiotoxicity of 5-fluorouracil, its treatment and prevention.

Author Information

Department of Cardiology, University of Texas, MD Anderson Cancer Center, Houston, Texas, USA

Received 8 April, 2009

Revised 7 May, 2009

Accepted 26 May, 2009

Correspondence to Syed Wamique Yusuf, MBBS, Department of Cardiology, University of Texas, MD Anderson Cancer Center, 1515 Holcombe Boulevard, Unit 1451, Houston, TX 77030, USA Tel: +1 713 7928472; fax: +1 713 7451942; e-mail: syusuf@mdanderson.org

© 2010 Italian Federation of Cardiology. All rights reserved.